Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 430, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 28, 2006, 5:05 PM CDT for Custer County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 5:05 PM CDT (22:05 UTC)
- Expired
- Jul 28, 2006, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Custer County, OK
The radar
The Altus AFB radar (KFDR), 135 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 10.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 282205 SVROUN OKC039-282245- /O.NEW.KOUN.SV.W.0430.060728T2205Z-060728T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 505 PM CDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUSTER COUNTY IN WESTERN OKLAHOMA * UNTIL 545 PM CDT * AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ARAPAHO...MOVING NORTH AT 5 MPH. WINDS OF 60 MPH ARE LIKELY WITH THIS STORM. SMALL HAIL IS ALSO POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE ARAPAHO...CLINTON AND CUSTER CITY. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 62 AND 74. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3546 9904 3549 9882 3576 9884 3572 9914 $$
2 follow-up statements
000 WWUS54 KOUN 282224 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 523 PM CDT FRI JUL 28 2006 OKC039-282245- /O.CON.KOUN.SV.W.0430.000000T0000Z-060728T2245Z/ CUSTER OK- 523 PM CDT FRI JUL 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CUSTER COUNTY... AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED STRONG TO SEVERE THUNDERSTORMS FROM NEAR CLINTON TO 5 MILES NORTHWEST OF ARAPAHO...MOVING NORTH AT 5 MPH. ALTHOUGH THE STORMS HAVE WEAKENED SOME...WIND GUSTS OF 50 TO 60 MPH ARE STILL POSSIBLE AND TORRENTIAL RAINFALL IS LIKELY. * LOCATIONS IN THE WARNING INCLUDE ARAPAHO...CLINTON...CUSTER CITY AND STAFFORD. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 58 AND 71. LAT...LON 3547 9912 3547 9889 3576 9886 3573 9922 $$
000 WWUS54 KOUN 282243 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 543 PM CDT FRI JUL 28 2006 OKC039-282253- /O.EXP.KOUN.SV.W.0430.000000T0000Z-060728T2245Z/ CUSTER OK- 543 PM CDT FRI JUL 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CUSTER COUNTY EXPIRES AT 545 PM CDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 3547 9912 3547 9889 3576 9886 3573 9922 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:09 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 28, 3:09 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 309 PM CDT FRI JUL 28 2006 .DISCUSSION... MINIMAL CAPPING AND LARGE AMOUNTS OF LOW-LEVEL MOISTURE HAVE HELPED GENERATE A MULTITUDE OF SMALL SHOWERS AND THUNDERSTORMS ACROSS ALL BUT THE SOUTHEAST QUADRANT OF OUR FORECAST AREA THIS AFTERNOON. THE STORMS SHOULD MOSTLY DIMINISH OR DISSIPATE AROUND SUNSET... BUT ENOUGH MAY PERSIST TO WARRANT CHANCE POPS ACROSS THE NORTH AND CENTRAL ZONES. THE RAIN SHOULD END OVERNIGHT... AND NOT RETURN UNTIL AT LEAST THE MIDDLE OF NEXT WEEK. THE GFS AND ECMWF BRING A SUBSTANTIAL STORM SYSTEM INTO THE PLAINS REGION ON WEDNESDAY THROUGH FRIDAY... AND IF IT IS AS STRONG AS THE GFS ADVERTISES... WE SHOULD SEE A SUBSTANTIAL BREAK FROM THE HEAT LATE IN THE WEEK. EXACT TIMING THIS FAR OUT MAKES IT VERY DIFFICULT TO PIN DOWN TEMPERATURES AND POPS... BUT WE HAVE INTRODUCED LOW POPS IN THE LATER PERIODS AND CUT BACK DAYTIME TEMPERATURES NOTICEABLY FOR THURSDAY AND FRIDAY. TEMPERATURES FROM TOMORROW THROUGH AT LEAST NEXT WEDNESDAY LOOK QUITE HOT AGAIN. SOME UNCERTAINTY REMAINS FOR TOMORROW... SINCE RAINFALL THIS AFTERNOON INTO TONIGHT MAY SLOW DIURNAL HEATING TOMORROW MORNING AND AFTERNOON. LOWERED HIGHS VERY SLIGHTLY MOST AREAS TOMORROW. AFTER THAT... THE HEAT IS BACK ON FULL THROTTLE... AND WE MAY NEED TO RESUME HEAT ADVISORIES OR WARNINGS IN A FEW DAYS. FOR NOW... WILL DEFER TO LATER SHIFTS... PARTICULARLY SO WE CAN BETTER EVALUATE THE EFFECTS OF RAIN TODAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 100 75 101 / 30 10 10 10 HOBART OK 74 102 76 104 / 20 10 10 10 WICHITA FALLS TX 75 102 77 103 / 20 10 10 0 GAGE OK 71 98 73 102 / 30 10 10 10 PONCA CITY OK 74 99 76 100 / 30 10 10 10 DURANT OK 76 98 75 100 / 10 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 22/23
Hazardous weather outlook, Jul 28, 12:00 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI JUL 28 2006
OKZ004>048-050>052-TXZ083>090-291200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT FRI JUL 28 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
WITH SCATTERED THUNDERSTORMS IN THE REGION...A FEW COULD PRODUCE
SEVERE WIND GUSTS AND VERY HEAVY RAINFALL...MUCH LIKE YESTERDAY.
DISCUSSION...
THIS AFTERNOON A STATIONARY FRONT WILL REMAIN IN NORTHERN
OKLAHOMA...PROVIDING THE BEST FOCUS FOR SCATTERED THUNDERSTORMS...OR
PERHAPS A SMALL COMPLEX OF THUNDERSTORMS. DEVELOPMENT IS MOST LIKELY
BETWEEN WOODWARD AND ENID...WITH MOVEMENT TO THE EAST AND NORTHEAST.
A WEAK UPPER LEVEL TROUGH MAY ALSO PRODUCE LOCALLY GREATER COVERAGE
OF STORMS IN WEST CENTRAL AND SOUTHWEST OKLAHOMA. MODERATE
INSTABILITY AND RELATIVELY HIGH CLOUD BASES MAY SUPPORT ISOLATED
SEVERE WIND GUSTS. THE MAIN CONCERN...HOWEVER...WILL BE VERY HEAVY
RAINFALL AFFECTING SMALL AREAS. RAINFALL RATES EXCEEDING 2 INCHES
PER HOUR ARE LIKELY IN THE STRONGER STORMS.
THUNDERSTORMS WILL BE LESS NUMEROUS ACROSS THE REST OF OKLAHOMA AND
WESTERN NORTH TEXAS...BUT ANY STORMS THAT DO OCCUR MAY ALSO PRODUCE
STRONG WIND GUSTS AND HEAVY RAINFALL.
STORM INTENSITY WILL DIMINISH AFTER SUNSET.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HIGH FIRE DANGER WILL PERSIST THROUGH EARLY EVENING...
ESPECIALLY OVER WESTERN NORTH TEXAS AND PORTIONS OF SOUTHERN
OKLAHOMA. REFER TO OUR FIRE DANGER STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
AN UPPER LEVEL RIDGE WILL BRING DRY WEATHER TO THE REGION BEGINNING
SATURDAY. ANY THUNDERSTORMS WILL BE VERY ISOLATED...AND MAINLY
CONFINED TO NORTHWEST OKLAHOMA THROUGH THE MIDDLE OF NEXT WEEK. A
COLD FRONT WILL BRING AN INCREASE IN THUNDERSTORM CHANCES NEXT
THURSDAY.
OTHER HAZARDOUS WEATHER...
HEAT EXHAUSTION WILL CONTINUE TO BE A CONCERN FOR PEOPLE AND PETS
THE NEXT SEVERAL DAYS. STAY INDOORS AND DRINK PLENTY OF WATER.
FIRE DANGER WILL REMAIN VERY HIGH THROUGH THE MIDDLE OF NEXT WEEK.
STRONGER WINDS MAY PRODUCE EXTREME FIRE DANGER MONDAY AND TUESDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
MAXWELL/BURKEIn the hours before
Special weather statement, Jul 28, 4:20 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 420 PM CDT FRI JUL 28 2006 OKZ004-005-010-282145- WOODS OK-HARPER OK-WOODWARD OK- 420 PM CDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER...WOODS AND WOODWARD COUNTIES. STRONG THUNDERSTORMS WERE LOCATED FROM 9 MILES SOUTHWEST OF ALABASTER CAVERNS STATE PARK TO 6 MILES SOUTH OF SELMAN AT 420 PM CDT...MOVING NORTH AT 10 MPH. SMALL HAIL AND WINDS AROUND 55 MPH ARE LIKELY. BURKE
Special weather statement, Jul 28, 4:26 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 426 PM CDT FRI JUL 28 2006 OKZ021-034-282200- BECKHAM OK-GREER OK- 426 PM CDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND GREER COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WILLOW TO ELK CITY AT 426 PM CDT...MOVING NORTHWEST AT 5 MPH. HEAVY RAIN WITH LOW VISIBILITY WILL AFFECT TRAVELERS ON INTERSTATE 40 AROUND ELK CITY AND SAYRE. WIND GUSTS AROUND 50 MPH ARE ALSO LIKELY. BURKE
Special weather statement, Jul 28, 4:30 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 430 PM CDT FRI JUL 28 2006 OKZ006-282215- ALFALFA OK- 430 PM CDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. STRONG THUNDERSTORMS STRETCHED ACROSS CENTRAL ALFALFA COUNTY FROM LAMBERT TO JET AND THE GREAT SALT PLAINS LAKE AT 430 PM CDT. THESE STORMS WERE MOVING VERY SLOW...AND WILL PRODUCE LOCALLY HEAVY RAINFALL. WIND GUSTS AROUND 50 MPH ARE ALSO LIKELY. BURKE
Special weather statement, Jul 28, 4:36 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 436 PM CDT FRI JUL 28 2006 OKZ026-282145- LINCOLN OK- 436 PM CDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF TRYON AT 436 PM CDT...MOVING NORTH AT 15 MPH. HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE POSSIBLE. 07
Special weather statement, Jul 28, 4:42 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 442 PM CDT FRI JUL 28 2006 OKZ005-282215- WOODS OK- 442 PM CDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WAYNOKA AT 442 PM CDT...MOVING NORTHEAST AT 5 MPH. PEOPLE IN AND AROUND WAYNOKA WILL RECEIVE VERY HEAVY RAINFALL WHICH MAY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WINDS AROUND 55 MPH ARE ALSO LIKELY. BURKE
Special weather statement, Jul 28, 4:59 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 459 PM CDT FRI JUL 28 2006 OKZ021-282230- BECKHAM OK- 459 PM CDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY. STRONG THUNDERSTORM WERE LOCATED FROM JUST EAST OF SAYRE TO NEAR ELK CITY AT 459 PM CDT...MOVING NORTHWEST AT 5 MPH. TORRENTIAL RAINFALL IS LIKELY WITH THESE STORMS WHICH WILL AFFECT INTERSTATE 40 BETWEEN SAYRE AND ELK CITY. WIND GUSTS OF 40 TO 50 MPH ARE ALSO POSSIBLE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 47 min |
| Jul 27, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 45 min |
| Jul 28, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 45 min |
| Jul 28, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 44 min |
| Jul 28, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Major | 48 min |
| Jul 28, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 49 min |
| Jul 28, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.